Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2016, Article ID 5040176, 3 pages
http://dx.doi.org/10.1155/2016/5040176
Case Report

Loperamide Induced Life Threatening Ventricular Arrhythmia

Jamaica Hospital Medical Center, Department of Medicine, Jamaica, NY 11418, USA

Received 11 April 2016; Revised 24 June 2016; Accepted 10 July 2016

Academic Editor: Konstantinos P. Letsas

Copyright © 2016 Ankit Upadhyay et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. P. Zipes, A. J. Camm, M. Borggrefe et al., “ACC/AHA/ESC 2006 guidelines for management of patients with ventricular arrhythmias and the prevention of sudden cardiac death: a report of the American College of Cardiology/American Heart Association Task Force and the European Society of Cardiology Committee for Practice Guidelines (Writing Committee to Develop Guidelines for Management of Patients with Ventricular Arrhythmias and the Prevention of Sudden Cardiac Death): developed in Collaboration with the European Heart Rhythm Association and the Heart Rhythm Society,” Circulation, vol. 114, no. 10, pp. e385–e484, 2006. View at Publisher · View at Google Scholar · View at Scopus
  2. R. Daniulaityte, R. Carlson, R. Falck et al., “‘I just wanted to tell you that loperamide WILL WORK’: a web-based study of extra-medical use of loperamide,” Drug and Alcohol Dependence, vol. 130, no. 1–3, pp. 241–244, 2013. View at Publisher · View at Google Scholar · View at Scopus
  3. J. M. Marraffa, M. G. Holland, R. W. Sullivan et al., “Cardiac conduction disturbance after loperamide abuse,” Clinical Toxicology, vol. 52, no. 9, pp. 952–957, 2014. View at Publisher · View at Google Scholar · View at Scopus
  4. V. S. Boppana, A. Kahlon, and L. Bhatta, “Ventricular tachycardia storm. Can it be a side effect from over the counter anti-diarrheal?” Critical Care Medicine, vol. 40, pp. 1–328, 2012. View at Google Scholar
  5. H. L. Spinner, N. W. Lonardo, R. Mulamalla, and J. Stehlik, “Ventricular tachycardia associated with high-dose chronic loperamide use,” Pharmacotherapy, vol. 35, no. 2, pp. 234–238, 2015. View at Publisher · View at Google Scholar · View at Scopus
  6. K. Pokhrel, A. Rajbhandary, and J. Thapa, “Loperamide: the unexpected culprit,” Critical Care Medicine, vol. 41, article A328, 2013. View at Google Scholar
  7. E. Banas, M. Rane, A. Aggarwal, A. Khorasani-Zadeh, B. Kalamkar, and A. Hemraj, “Ventricular tachycardia storm due to loperamide abuse. Poster 1178,” Critical Care Medicine, vol. 41, article A300, 2013. View at Google Scholar
  8. I. J. Reynolds, R. J. Gould, and S. H. Snyder, “Loperamide: blockade of calcium channels as a mechanism for antidiarrheal effects,” Journal of Pharmacology and Experimental Therapeutics, vol. 231, no. 3, pp. 628–632, 1984. View at Google Scholar · View at Scopus
  9. L. N. Marzec, D. F. Katz, P. N. Peterson et al., “Torsade de pointes associated with high-dose loperamide ingestion,” The Journal of Innovations in Cardiac Rhythm Management, vol. 6, pp. 1897–1899, 2015. View at Google Scholar
  10. A. N. Katchman, K. A. McGroary, M. J. Kilborn et al., “Influence of opioid agonists on cardiac human ether-a-go-go-related gene K+ currents,” Journal of Pharmacology and Experimental Therapeutics, vol. 303, no. 2, pp. 688–694, 2002. View at Publisher · View at Google Scholar · View at Scopus